Alert archive / Massachusetts / River Flood Watches in 2011

River Flood Watch 2, NWS Boston/Norton, MA

April 12, 2011Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this river flood watch at Apr 12, 2011, 1:37 PM EDT for Hampden County, Hampshire County, Massachusetts. It took effect at Apr 13, 2011, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 1:37 PM EDT (17:37 UTC)
In effect from
Apr 13, 2011, 11:00 AM EDT
Expired
Apr 12, 2011, 10:06 PM EDT
In force
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 123 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Connecticut River at Northampton (NHMM3).

Action stage
110 ft
Minor stage
112 ft
Moderate stage
115 ft
Major stage
120 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WGUS61 KBOX 121737
FFABOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
137 PM EDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MASSACHUSETTS...CONNECTICUT...

  CONNECTICUT RIVER AT NORTHAMPTON AFFECTING HAMPDEN AND HAMPSHIRE 
  COUNTIES 
  CONNECTICUT RIVER AT THOMPSONVILLE AFFECTING HARTFORD AND HAMPDEN 
  COUNTIES 
  CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX 
  COUNTIES 
  CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX 
  COUNTIES 

SIGNIFICANT SNOWMELT HAS OCCURRED OVER THE COURSE OF THE PAST 3 DAYS
ACROSS THE HEADWATERS OF THE CONNECTICUT RIVER BASIN...INCLUSIVE OF
EASTERN VERMONT AND WESTERN NEW HAMPSHIRE.  THIS SNOWMELT...
ACCOMPANIED BY A QUARTER INCH TO HALF INCH OF RAIN ACROSS THE
NORTHERN HEADWATERS AND AN INCH OF RAIN TO THE SOUTH...IS EXPECTED TO
PRODUCE A STRONG RISE ON THE LOWER CONNECTICUT RIVER.  AS A
RESULT...MINOR FLOODING IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...OBSERVED RIVER STAGES ARE COURTESY OF THE U.S.  
GEOLOGICAL SURVEY AND OTHER COOPERATING AGENCIES.  PLEASE  STAY TUNED
TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR  RADIO STATIONS FOR
THE LATEST INFORMATION ON THIS RIVER FLOOD  EVENT. 


&&

MAZ008-010>011-130537-
/O.NEW.KBOX.FL.A.0002.110413T1100Z-110414T1500Z/
/NHMM3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
137 PM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A
* FLOOD WATCH FOR
  THE CONNECTICUT RIVER AT NORTHAMPTON
* FROM WEDNESDAY MORNING TO THURSDAY MORNING.
* AT  1:00 PM TUESDAY THE STAGE WAS 110.4 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 112.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED WEDNESDAY MORNING. THE 
  RIVER MAY RISE TO 112.6 FEET BY WEDNESDAY EVENING. 
* IMPACT...AT 113.0 FEET...MINOR FLOODING WILL AFFECT PORTIONS OF 
  NORTHAMPTON IN THE VICINITY OF THE OXBOW AND HADLEY ALONG AQUA 
  VITAE DRIVE.  FARMING INTERESTS IN HATFIELD OUTSIDE FLOOD DIKE 
  PROTECTION WILL EXPERIENCE FLOODING.

$$

CTZ002-MAZ009-011-130537-
/O.NEW.KBOX.FL.A.0003.110413T1200Z-000000T0000Z/
/TMVC3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
137 PM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A
* FLOOD WATCH FOR
  THE CONNECTICUT RIVER AT THOMPSONVILLE
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE.
* AT 12:30 PM TUESDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED WEDNESDAY MORNING. THE
  RIVER MAY RISE TO 5.7 FEET WEDNESDAY NIGHT.
* IMPACT...AT 6.0 FEET...FLOODING IMPACTS LOW LYING AREAS ALONG THE 
  CONNECTICUT RIVER FROM THE MASSACHUSETTS TOWNS OF AGAWAM AND 
  LONGMEADOW...THROUGH THE NORTHERN CONNECTICUT TOWNS OF SUFFIELD AND
  ENFIELD.

$$

CTZ002-007-130537-
/O.NEW.KBOX.FL.A.0004.110413T1300Z-000000T0000Z/
/HFDC3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
137 PM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A
* FLOOD WATCH FOR
  THE CONNECTICUT RIVER AT HARTFORD
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE.
* AT 12:30 PM TUESDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE MORNING WEDNESDAY.
  THE RIVER MAY CLIMB TO 18.6 FEET BY THURSDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOODING OF LOW LYING AREAS BELOW HARTFORD 
  IS EXPECTED...ESPECIALLY IN AREAS THAT ARE OUTSIDE OF LEVEE 
  PROTECTION.  FLOODING ALSO AFFECTS LOW LYING AREAS UPSTREAM OF 
  HARTFORD...INCLUDING A PORTION OF WINDSOR WHERE THE FARMINGTON 
  RIVER EMPTIES INTO THE CONNECTICUT RIVER.  IN ADDITION...SWIFT 
  RIVER FLOWS MAY DISRUPT SOME CROSS RIVER FERRY SERVICES.

$$

CTZ002-007-011-130537-
/O.NEW.KBOX.FL.A.0005.110413T1600Z-000000T0000Z/
/MDDC3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
137 PM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A
* FLOOD WATCH FOR
  THE CONNECTICUT RIVER AT MIDDLETOWN
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  8:00 AM TUESDAY THE STAGE WAS 5.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY WEDNESDAY AFTERNOON. 
THE RIVER MAY RISE TO 9.6 FEET BY THURSDAY AFTERNOON.
* IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS 
  ALONG THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY 
  DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND.  BOATING 
  INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS.

$$
1 follow-up statement
246 
WGUS61 KBOX 130206
FFABOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1006 PM EDT TUE APR 12 2011



...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...CONNECTICUT...
 
  CONNECTICUT RIVER AT NORTHAMPTON AFFECTING HAMPDEN AND HAMPSHIRE 
  COUNTIES
  CONNECTICUT RIVER AT THOMPSONVILLE AFFECTING HARTFORD AND HAMPDEN 
  COUNTIES
  CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX 
  COUNTIES
  CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX 
  COUNTIES

RIVER FLOOD WARNINGS ARE NOW IN EFFECT FOR THE FOLLOWING POINTS ALONG
THE CONNECTICUT RIVER.  THESE INCLUDE NORTHAMPTON...THOMPSONVILLE...HARFTFORD
AND MIDDLETOWN.  THEREFORE...THE FLOOD WATCH FOR THESE POINTS HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...OBSERVED RIVER STAGES ARE COURTESY OF THE U.S.  
GEOLOGICAL SURVEY AND OTHER COOPERATING AGENCIES.  PLEASE  STAY TUNED
TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR  RADIO STATIONS FOR
THE LATEST INFORMATION ON THIS RIVER FLOOD  EVENT. 

&&

MAZ008-010>011-130236-
/O.CAN.KBOX.FL.A.0002.110413T1500Z-110414T1500Z/
/NHMM3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 PM EDT TUE APR 12 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE CONNECTICUT RIVER AT NORTHAMPTON
* AT  9:00 PM TUESDAY THE STAGE WAS 111.3 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 113.0 
  FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 113.0 FEET...MINOR FLOODING WILL AFFECT PORTIONS OF 
  NORTHAMPTON IN THE VICINITY OF THE OXBOW AND HADLEY ALONG AQUA 
  VITAE DRIVE.  FARMING INTERESTS IN HATFIELD OUTSIDE FLOOD DIKE 
  PROTECTION WILL EXPERIENCE FLOODING.

$$

CTZ002-MAZ009-011-130236-
/O.CAN.KBOX.FL.A.0003.110413T2200Z-000000T0000Z/
/TMVC3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 PM EDT TUE APR 12 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE CONNECTICUT RIVER AT THOMPSONVILLE
* AT  9:30 PM TUESDAY THE STAGE WAS 4.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 5.7 
  FEET BY THURSDAY EVENING.
* IMPACT...AT 6.0 FEET...FLOODING IMPACTS LOW LYING AREAS ALONG THE 
  CONNECTICUT RIVER FROM THE MASSACHUSETTS TOWNS OF AGAWAM AND 
  LONGMEADOW...THROUGH THE NORTHERN CONNECTICUT TOWNS OF SUFFIELD AND
  ENFIELD.

$$

CTZ002-007-130236-
/O.CAN.KBOX.FL.A.0004.110413T1600Z-000000T0000Z/
/HFDC3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 PM EDT TUE APR 12 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE CONNECTICUT RIVER AT HARTFORD
* AT  9:30 PM TUESDAY THE STAGE WAS 14.4 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 19.3 
  FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOODING IS EXPECTED ALONG THE RIVER IN 
  PORTIONS OF WETHERSFIELD...GLASTONBURY...ROCKY HILL AND CROMWELL. 
  THE HIGH WATERS AND SWIFT FLOWS WILL DISRUPT SOME CROSS RIVER FERRY
  SERVICES.  UPSTREAM OF HARTFORD...FLOODING WILL CONTINUE TO AFFECT 
  PORTIONS OF WINDSOR.   IMMEDIATE RIVER ROADS MAY BECOME IMPASSABLE 
  IN ALL OF THESE COMMUNITIES.

$$

CTZ002-007-011-130236-
/O.CAN.KBOX.FL.A.0005.110413T1400Z-000000T0000Z/
/MDDC3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 PM EDT TUE APR 12 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE CONNECTICUT RIVER AT MIDDLETOWN
* AT  9:15 PM TUESDAY THE STAGE WAS 6.5 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 10.4 
  FEET BY THURSDAY BEFORE MIDNIGHT.
* IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A 
  IN THE GILDERSLEEVE SECTION OF PORTLAND.  FLOODING IMPACTS THE 
  MIDDLETOWN MARINA AND MEADOW FARMS.  IN CROMWELL...PORTIONS OF 
  RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD 
  WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER 
  SOUTHWARD THROUGH ESSEX.

$$

FRANK

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood watch went out at Apr 12, 10:35 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 12, 10:35 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT TUE APR 12 2011

.SYNOPSIS...
A COASTAL STORM WILL BRING HEAVY RAIN...GUSTY WINDS AND CHILLY
WEATHER LATE TONIGHT AND WEDNESDAY.  CANADIAN HIGH PRESSURE WILL
THEN BUILD INTO THE REGION THU AND FRI...BRINGING DRY AND SEASONABLE
WEATHER.  UNSETTLED WEATHER MAY RETURN FOR THE WEEKEND AS LOW
PRESSURE MOVES FROM THE OHIO VALLEY INTO THE NORTHEAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT HAS FINALLY MOVED SOUTH OF NEW ENGLAND THIS MORNING.
REGIONAL RADARS SHOWING A BAND OF ECHOES FROM HARTFORD TO BOSTON
THIS MORNING. SURFACE OBSERVATIONS TELL A DIFFERENT STORY
THOUGH...WITH MOST LOCATIONS BENEATH THIS BAND REPORTING CLOUDS
FROM 8-15 KFT AND ONLY TRACE PRECIPITATION AMOUNTS AT MOST. AS
SUCH...WILL MAINTAIN ONLY A CHANCE FOR MEASURABLE RAINFALL AT MOST
HEADING INTO THIS AFTERNOON.

TEMPERATURES WILL BE TRICKY TODAY. EXPECTING PLENTY OF CLOUD COVER
AND NORTHERLY WINDS TO KEEP TEMPERATURES LOWER THAN WHAT WE
EXPERIENCED MONDAY. MAY ALREADY BE A BIT TOO OPTIMISTIC ACROSS
SOUTHEAST MA AND RI...AND WILL CONTINUE TO MONITOR TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
LOW PRESSURE ACROSS THE MID ATLANTIC STATES WILL BE LIFTING
NORTHEAST.  MID LEVEL LIFT IN ASSOCIATION WITH THIS SYSTEM WILL
ALLOW FOR STEADY RAIN TO SLOWLY OVERSPREAD THE INTERIOR THIS
EVENING.  ACROSS THE COASTAL PLAIN...LOW LEVEL DRY AIR BEING
SUPPLIED FROM A HIGH ACROSS THE CANADIAN MARITIMES WILL SLOW THE
ARRIVAL OF STEADY RAIN UNTIL WELL AFTER MIDNIGHT.
NONETHELESS...CONFIDENCE IN MEASURABLE RAIN OVER SPREADING MOST OF
THE REGION BY 12Z WEDNESDAY IS HIGH SO THIS WILL BE REFLECTED BY
CATEGORICAL POPS.

IN ADDITION...A STRONG GRADIENT WITH THE HIGH OVER THE CANADIAN
MARITIMES AND THE LOW OVER THE MID ATLANTIC WILL ALLOW FOR EASTERLY
WINDS TO INCREASE ACROSS THE COAST.  IN FACT...BY 12Z WEDNESDAY
MARGINAL WIND ADVISORY CRITERIA MAY BE APPROACHED ACROSS THE
ISLANDS.  THESE WINDS WILL RESULT IN RAW..WET AND CHILLY WEATHER BY
DAYBREAK WEDNESDAY.  EARLY MORNING LOW TEMPERATURES ARE EXPECTED TO
FALL INTO THE LOWER 40S ACROSS MOST OF THE REGION WITH THE WINDS
BLOWING OFF THE COLD OCEAN.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MEDIUM RANGE MODELS NOT SHOWING MUCH IN THE WAY OF CONTINUITY OR RUN
TO RUN CONSISTENCY THIS MORNING...ESPECIALLY FROM FRIDAY ONWARD.
HOWEVER...THIS MORNING/S RUNS APPEAR TO GIVE A GENERAL TREND OF THE
DEVELOPMENT OF SURFACE SYSTEMS AND THEIR TRACKS ACROSS THE CENTRAL
AND EASTERN U.S. FOR THE LATTER PORTION OF THIS WEEK INTO THE
WEEKEND. NOTED SOME AGREEMENT WITH THE ECMWF AND ITS ENSEMBLE
MEAN...WHICH HPC MEDIUM RANGE ALSO WENT WITH. GFS CONTINUED ITS FAST
OUTLIER TREND...WHILE THE ECMWF AND GGEM WERE IN FAIR AGREEMENT.

WEDNESDAY...MODELS BRING LOW PRES ACROSS THE REGION DURING THE DAY.
VERY GOOD LOW LEVEL MOISTURE CONVERGENCE...ALONG WITH A GOOD PLUME
OF ATLC MOISTURE WORKING IN ON E-SE WINDS. SO...EXPECT A GOOD SLUG
OF QPF WITH THIS FEATURE. HAVE FORECASTED A GENERAL 0.75-1.25 INCHES
PRECIP FOR MOST OF THE REGION...MAINLY EAST OF THE CT RIVER
VALLEY...WITH THE HEAVIEST RAINFALL THROUGH 00Z THU. MAY SEE SOME
ENHANCED RAINFALL ACROSS THE HIGHER TERRAIN OF THE WORCESTER
HILLS...NE CT AND NW RI...POSSIBLY AS FAR INLAND AS THE MONADNOCKS.

ALSO EXPECT E-SE GUSTS AHEAD OF THE APPROACHING LOW EARLY
WEDNESDAY...ESPECIALLY ALONG THE COAST. MAY SEE GUSTS UP TO 35 MPH.

EXPECT IMPROVING CONDITIONS LATE WED NIGHT AS THE LOW MOVES TO THE
GULF OF MAINE.

THURSDAY-FRIDAY...WILL SEE DRY AND SEASONABLE CONDITIONS AS LARGE
HIGH PRES BUILDS OUT OF CENTRAL CANADA AND NOSES INTO NORTHERN NEW
ENGLAND. THE GFS AND ECMWF ARE HINTING AT A WEAK SHORT WAVE AND
SURFACE REFLECTION WORKING ACROSS THE REGION...THOUGH TIMING IS
SUSPECT. LOOKS LIKE IT SHOULD PASS THROUGH ON FRIDAY...WHICH COULD
MEAN SOMEWHAT COOLER TEMPS FOR FRI NIGHT.

SATURDAY-SUNDAY...MODELS SEEM TO HAVE A GENERAL IDEA ON DEVELOPING
LOW PRES AND ASSOCIATED STRONG H5 CUTOFF SYSTEM MOVING OUT OF THE
CENTRAL MISSISSIPPI VALLEY TO THE WESTERN LAKES. THE BIG QUESTION
WILL BE THE PLACEMENT AND TRACK OF LEAD SYSTEMS...NAMELY THE HIGH
OVER EASTERN CANADA...AND HOW THE BAROCLINIC ZONE SETS UP S OF NEW
ENGLAND.

DOES LOOK LIKE THE HIGH WILL SLIP ACROSS THE MARITIMES...ALLOWING
FOR A E-SE FLOW TO SET UP ALONG WITH THE ISENTROPIC LIFT WORKING OUT
AHEAD OF THE LAKES LOW. ONE OTHER QUESTION IS WHETHER SOME COLD AIR
DAMMING MIGHT SET UP. AT THIS POINT...BEING 4-5 DAYS OUT...HAVE KEPT
PRECIP ALL IN THE LIQUID FORM...FOR NOW. GENERAL POSITION OF THE
HIGH DOES NOT FAVOR COLD AIR TO DAM...PLUS WITH OVER 12 HOURS OF
DAYLIGHT NOW...WILL BE TOUGH TO KEEP IN PLACE.  LEANED TOWARD THE
BEST CHANCE FOR RAIN DURING SATURDAY NIGHT AND SUNDAY.

MONDAY...MODELS HAVE A WIDE VARIANCE OF THE LOW TRACKING INTO EITHER
CENTRAL OR EASTERN CANADA...BUT GENERAL TREND IS FOR SLOWLY
IMPROVING CONDITIONS...FOR NOW.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE VFR MOST OF THE AIRSPACE. PATCHY MVFR IN
FOG TOWARD KCQX THIS MORNING.

TONIGHT...MEDIUM CONFIDENCE.  EXPECT VFR CONDITIONS DURING THE
EVENING...THEN SHOULD DETERIORATE TO MVFR-IFR ACROSS THE INTERIOR IN
RAIN OVERNIGHT. EASTERLY WIND GUSTS OF 20 TO 30 KNOTS EXPECTED TO
DEVELOP ON THE COASTAL PLAIN TOWARD DAYBREAK WEDNESDAY...WITH
PERHAPS A BIT STRONGER ON NANTUCKET.

KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS
TODAY AND TONIGHT. MVFR CONDITIONS MAY DEVELOP CLOSE TO 12Z
WEDNESDAY IN LOW CIGS AND RAIN.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MEDIUM-HIGH CONFIDENCE FOR MVFR CIGS/VSBYS IN DEVELOPING
RAIN...WITH IFR-LIFR CONDITIONS ALONG THE COAST AND ACROSS THE
HIGHER TERRAIN IN CENTRAL MA. MAY SEE A PERIOD OF LLWS ACROSS
EASTERN MA EARLY...ESPECIALLY OVER CAPE COD AND THE ISLANDS.

THURSDAY...HIGH CONFIDENCE FOR VFR.

FRIDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR. MAY SEE MID-HIGH LEVEL
CLOUDS DURING THE DAY...LOWERING AFTER DARK. LOW PROBABILITY OF MVFR
CIGS/VSBYS ACROSS W MA/SW NH/N CENTRAL CT AFTER 06Z IN SPOTTY RAIN.

SAT...MEDIUM CONFIDENCE FOR MVFR CIGS/VSBYS IN AREAS OF RAIN. E-SE
WIND GUSTS OF 25-30 KT POSSIBLE ALONG THE COAST.

&&

.MARINE...
TODAY...SW WINDS WILL DIMINISH AS THE FRONT SLOWLY MOVES TO THE S
COAST OF NEW ENGLAND AROUND MIDDAY...THEN JUST OFFSHORE BY
EVENING. SEAS WILL REMAIN AT OR ABOVE 5 FT...MAINLY ACROSS THE
SOUTHERN WATERS.

TONIGHT...HIGH PRESSURE OVER THE CANADIAN MARITIMES AND LOW
PRESSURE LIFTING NORTHEAST ACROSS THE MID ATLANTIC WILL RESULT
IN INCREASING EASTERLY WINDS TONIGHT. BUFKIT SOUNDINGS SHOWING THE
POTENTIAL FOR A FEW HOURS OF 35 TO 40 KNOT WIND GUSTS ACROSS THE
SOUTHERN WATERS VERY LATE TONIGHT INTO WEDNESDAY MORNING.
THEREFORE...HAVE HOISTED A GALE WATCH SINCE THIS WILL BE A VERY
LATE 2ND AND EARLY 3RD PERIOD EVENT.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY....LOW TO MEDIUM PROBABILITY OF GALE FORCE WIND GUSTS ON
THE SOUTHERN OUTER WATERS EARLY...THEN WILL DIMINISH. SEAS WILL
REMAIN AT OR ABOVE 5 FT THROUGH WED NIGHT...MAINLY ON THE OUTER
WATERS. REDUCED VSBYS IN RAIN AND FOG.

THURSDAY...NW WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA. SEAS
WILL REMAIN ABOVE 5 FT ON THE OUTER WATERS...BUT WILL SUBSIDE DURING
THU NIGHT.

FRIDAY...WINDS BECOME E-NE AND MAY GUST TO 25 KT AFTER DARK. SEAS
MAY BUILD UP TO 5 FT ON THE EASTERN OUTER WATERS.

SATURDAY...EXPECT E-SE WINDS TO INCREASE AS HIGH PRES MOVES
OFFSHORE. LOW PROBABILITY OF GALE FORCE WIND GUSTS LATE ON THE OUTER
WATERS...MAINLY E OF NEW ENGLAND.

&&

.HYDROLOGY...
RECENT SNOWMELT ACROSS NORTHERN NEW ENGLAND WILL RESULT IN RISES
ALONG PORTIONS OF THE CONNECTICUT RIVER OVER THE NEXT 36 HOURS.  THE
CONNECTICUT RIVER AT MONTAGUE IS EXPECTED TO GO INTO MINOR FLOOD
THIS AFTERNOON OR EARLY EVENING...SO HAVE ISSUED A RIVER FLOOD
WATCH.  IN ADDITION...OTHER POINTS ALONG THE CONNECTICUT RIVER WILL
HAVE TO BE MONITORED OVER THE NEXT 48 HOURS FOR THE POTENTIAL OF
MINOR FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     ANZ231>235-237-254>256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ235-
     237-250-254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...BELK/FRANK/EVT
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...BELK/FRANK/EVT
MARINE...BELK/FRANK/EVT
HYDROLOGY...FRANK
Hazardous weather outlook, Apr 12, 4:28 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EDT TUE APR 12 2011

CTZ003-004-MAZ004>007-012>022-026-NHZ012-015-RIZ001>007-130830-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
428 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-MAZ002-003-008>011-NHZ011-130830-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
428 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW TO MEDIUM PROBABILITY FOR MINOR FLOODING ALONG THE
CONNECTICUT RIVER THROUGH A GOOD PORTION OF THIS WEEK DUE TO
SNOWMELT ACROSS NORTHERN NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-024-RIZ008-130830-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
428 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY FOR EAST TO NORTHEAST WINDS APPROACHING
ADVISORY CRITERIA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HERE IS A LOW PROBABILITY FOR EAST TO NORTHEAST WINDS APPROACHING
ADVISORY CRITERIA WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-254>256-130830-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
428 AM EDT TUE APR 12 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-250-251-130830-
BOSTON HARBOR-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
428 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:25 PM EDTRiver Flood WatchBOXFranklin, Hampshire15 hr
Apr 12, 3:29 AM EDTGale WatchBOX13 hr
Apr 12, 1:11 PM EDTRiver Flood WarningBOXFranklin, Hampshire41 hr
Apr 12, 1:37 PM EDTRiver Flood WatchBOXHampden8 hr

Nearby

River Flood Watches in Massachusetts, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.